NURS6501 Week 9 Quiz latest
A patient wants to know what can cause ACTH to be released.How should the nurse respond?
a. High serum levels of cortisol
A student asks the instructor which of the following is the most potent naturally occurring glucocorticoid. How should the instructor respond?
A patient has researched lipid-soluble hormones on the Internet. Which information indicates the patient has a good understanding? Lipid-soluble hormone receptors cross the plasma membrane by:
c. Active transport
A 45-year-old female has elevated thyroxine production.Which of the following would accompany this condition?
a. Increased thyroid-releasing hormone (TRH)
b. Increased anterior pituitary stimulation
c. Decreased T4
d. Decreased thyroid-stimulating hormone (TSH)
A 40-year-old male undergoes surgery for a PTH-secreting tumor in which the parathyroid is removed. Which of the following would the nurse expect following surgery?
a. Increased serum calcium
b. Decreased bone formation
c. Decreased calcium reabsorption in the kidney
d. Increased calcitonin
A 35-year-old female with Graves disease is admitted to a medical-surgical unit. While the nurse is reviewing the lab tests, which results would the nurse expect to find?
a. High levels of circulating thyroid-stimulating antibodies
b. Ectopic secretion of thyroid-stimulating hormone (TSH)
c. Low circulating levels of thyroid hormones
d. Increased circulation of iodine
A 12-year-old male is newly diagnosed with type 1 DM. Which of the following tests should the nurse prepare the patient to best confirm the diagnosis?
a. Fasting plasma glucose levels
b. Random serum glucose levels
c. Genetic testing
d. Glycosylated hemoglobin measurements
A 25-year-old male presents with fatigue, constipation, and sexual dysfunction. Tests reveal all pituitary hormones are normal and no masses are present. The nurse suspects the most likely cause of his symptoms is a dysfunction in the:
a. Anterior pituitary
b. Posterior pituitary
c. Pars intermedia
d. Pituitary stalk
While planning care for a patient from general anesthesia, which principle should the nurse remember? A side effect of some general anesthetic agents is _____ diabetes insipidus.
When insulin binds to its receptors on muscle cells, an increase in glucose uptake by the muscle cells occurs. This is an example of a _____ effect by a hormone.
Diabetes insipidus, diabetes mellitus (DM), and SIADH share which of the following assessment manifestations?
An endocrinologist isolated a new hormone and found it to be a water-soluble amine. Which of the following is most like this new hormone?
a. Growth hormone (GH)
b. Luteinizing hormone (LH)
c. Antidiuretic hormone (ADH)
A 54-year-old patient with pulmonary tuberculosis (lung infection) is evaluated for syndrome of inappropriate ADH secretion (SIADH).Which of the following electrolyte imbalances would be expected in this patient?
A patient wants to know why ADH is important in the body.What is the nurse’s best response? ADH is important in:
a. The body’s water balance and urine concentration
b. Maintaining electrolyte levels and concentrations
c. Follicular maturation
d. Regulation of metabolic processes
A 35-year-old female took corticosteroid therapy for several months. Which of the following would the nurse expect to find?
a. Renal toxicity
b. Episodes of hypoglycemia
d. Type 2 DM
If the patient has a problem with the pineal gland, which substance would the nurse monitor?
A 50-year-old male patient presents with polyuria and extreme thirst. He was given exogenous ADH. For which of the following conditions would this treatment be effective?
a. Neurogenic diabetes insipidus
b. Psychogenic diabetes insipidus
c. Nephrogenic diabetes insipidus
While planning care for a patient with hypothyroidism, which principle should the nurse remember? The basal metabolic rate is unusually _____ with hypothyroidism.
If a patient’s posterior pituitary is removed, which hormone would the nurse expect to decrease?
An aide asks the nurse what is the most common cause of elevated levels of antidiuretic hormone (ADH) secretion. How should the nurse respond?
a. Autoimmune disease
d. Heart failure
What common neurologic disturbances should the nurse assess for in a patient with a pituitary adenoma?
b. Visual disturbances
c. Confused states
d. Breathing abnormalities
A 50-year-old female presents with lightheadedness and overall abnormal feelings. Hyperaldosteronism is diagnosed. Which of the following symptoms would the nurse expect?
A 19-year-old female with type 1 DM was admitted to the hospital with the following lab values: serum glucose 500 mg/dl (high), urine glucose and ketones 4+ (high), and arterial pH 7.20 (low). Her parents state that she has been sick with the “flu” for a week. Which of the following statements best explains her acidotic state?
a. Increased insulin levels promote protein breakdown and ketone formation.
b. Her uncontrolled diabetes has led to renal failure.
c. Low serum insulin promotes lipid storage and a corresponding release of ketones.
d. Insulin deficiency promotes lipid metabolism and ketone formation.
A 25-year-old male presents to his primary care provider reporting changes in facial features. CT scan reveals a mass on the anterior pituitary, and lab tests reveal severely elevated growth hormone (GH). Which of the following would the nurse also expect to find?
a. Decreased IGF-1
c. Sexual dysfunction
d. Height increases
A nurse recalls insulin has an effect on which of the following groups of electrolytes?
a. Sodium, chloride, phosphate
b. Calcium, magnesium, potassium
c. Hydrogen, bicarbonate, chloride
d. Potassium, magnesium, phosphate
A 12-year-old female is newly diagnosed with type 1 DM. When the parents ask what causes this, what is the nurse’s best response?
a. A familial, autosomal dominant gene defect
b. Obesity and lack of exercise
c. Immune destruction of the pancreas
d. Hyperglycemia from eating too many sweets
When a patient wants to know what most commonly causes hypoparathyroidism, how should the nurse reply? It is most commonly caused by:
a. Pituitary hyposecretion
b. Parathyroid adenoma
c. Parathyroid gland injury
d. Hypothalamic inactivity
A 50-year-old male patient is deficient in ADH production.Which of the following assessment findings would the nurse expect to find?
a. Increased blood volume
b. Increased urine osmolality
c. Increased urine volume
d. Increased arterial vasoconstriction
A 30-year-old male was diagnosed with hypothyroidism.Synthesis of which of the following would decrease in this patient?
a. Corticosteroid B globulin
b. Sex hormone-binding globulin
c. Thyroid-binding globulin
A 22-year-old male is admitted to the intensive care unit with a closed head injury sustained in a motorcycle accident. The injury has caused severe damage to the posterior pituitary. Which of the following complications should the nurse anticipate?
a. Dilutional hyponatremia
b. Dehydration from polyuria
c. Cardiac arrest from hyperkalemia
d. Metabolic acidosis
A patient has high levels of hormones. To adapt to the high hormone concentrations, the patient’s target cells have the capacity for:
a. Negative feedback
b. Positive feedback
A 25-year-old female with Graves disease is admitted to a medical-surgical unit. Palpation of her neck would most likely reveal:
a. A normal-sized thyroid
b. A small discrete thyroid nodule
c. Multiple discrete thyroid nodules
d. Diffuse thyroid enlargement
A 30-year-old male presents to his primary care provider reporting visual disturbances. CT reveals a pituitary tumor and lab tests reveal elevated prolactin. He is diagnosed with prolactinoma. Which of the following treatments would the nurse help implement?
a. Dopaminergic agonists
A 3-year-old male was diagnosed with congenital hypothyroidism. The parents ask the nurse if left untreated what will happen.What is the nurse’s best response? If left untreated, the child would have:
a. Mental retardation and stunted growth
b. Increased risk of childhood thyroid cancer
c. Hyperactivity and attention deficit disorder
d. Liver, kidney, and pancreas failure
Visual disturbances are a common occurrence in patients with untreated Graves disease. The endocrinologist explains to the patient that the main cause of these complications is:
a. Decreased blood flow to the eye
b. Orbital edema and protrusion of the eyeball
c. TSH neurotoxicity to retinal cells
d. Local lactic acidosis